It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Neuropathy Message Board


Neuropathy Board Index
Board Index > Neuropathy | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hello all, my first post here after reading almost every post I could on Neuropathy. I recently had a fusion at L5/S1, from the front and back. Eight weeks ago to be exact. About a week after the surgery I started having extreme pain down my ham string, into my calf, and down into my foot. The most horrible pain I ever thought possible. I told my wife at one point I'd cut off the leg if the pain would go away. I don't think I slept for at least 4-5 days. I'm taking Hydrocodone 20/325 1 every 6 hours, Zanaflex 1 every 6 hours, and Gabapentin 2 300mg Gabapentin every 8 hours. Until about a week ago I was only taking 1 300 mg Gabapentin every 8 hours. Most of the pain has gone away, except for the extreme tingling in my toes and upper part of the right foot. The foot is swollen all the time, and I use ice often every day. I need to be walking more, but with the swelling and pain I can barely put on a shoe. Even the covers in bed touching any part of the foot can almost cause me to jump out of bed. What I'm starting to wonder is, if Gabapentin could possibly be causing mor swelling. This morning when I got up the normal pain was there. At 3:00 AM I took the regular dose of Zanaflex and as usual no changes. At 4:00 AM I took the Hydrocodone, and didn't notice any obvious change. At 5:00 AM I took the normal 2x300 Gabapentin. A little later I noticed the foot starting to swell and the tingling getting worse. I normally just write it off as just getting worse as the day goes on, with nights being the worse, and mornings being the least pain, but I started thinking, maybe the dose of Gabapentin could actually be causing the swelling? I know it is tolerated well in most people, and a very good Neuropathy medicine, but could it be possible that it could actually be casuing some swelling? I'm thinking of cutting the dosage back to 1 300mg every 8 hours instead of 2 to see if it changes.
[QUOTE=Rich12;5085597]Hello all, my first post here after reading almost every post I could on Neuropathy. I recently had a fusion at L5/S1, from the front and back. Eight weeks ago to be exact. About a week after the surgery I started having extreme pain down my ham string, into my calf, and down into my foot. The most horrible pain I ever thought possible. I told my wife at one point I'd cut off the leg if the pain would go away. I don't think I slept for at least 4-5 days. I'm taking Hydrocodone 20/325 1 every 6 hours, Zanaflex 1 every 6 hours, and Gabapentin 2 300mg Gabapentin every 8 hours. Until about a week ago I was only taking 1 300 mg Gabapentin every 8 hours. Most of the pain has gone away, except for the extreme tingling in my toes and upper part of the right foot. The foot is swollen all the time, and I use ice often every day. I need to be walking more, but with the swelling and pain I can barely put on a shoe. Even the covers in bed touching any part of the foot can almost cause me to jump out of bed. What I'm starting to wonder is, if Gabapentin could possibly be causing mor swelling. This morning when I got up the normal pain was there. At 3:00 AM I took the regular dose of Zanaflex and as usual no changes. At 4:00 AM I took the Hydrocodone, and didn't notice any obvious change. At 5:00 AM I took the normal 2x300 Gabapentin. A little later I noticed the foot starting to swell and the tingling getting worse. I normally just write it off as just getting worse as the day goes on, with nights being the worse, and mornings being the least pain, but I started thinking, maybe the dose of Gabapentin could actually be causing the swelling? I know it is tolerated well in most people, and a very good Neuropathy medicine, but could it be possible that it could actually be casuing some swelling? I'm thinking of cutting the dosage back to 1 300mg every 8 hours instead of 2 to see if it changes.[/QUOTE]
[QUOTE=Rich12;5085597]Hello all, my first post here after reading almost every post I could on Neuropathy. I recently had a fusion at L5/S1, from the front and back. Eight weeks ago to be exact. About a week after the surgery I started having extreme pain down my ham string, into my calf, and down into my foot. The most horrible pain I ever thought possible. I told my wife at one point I'd cut off the leg if the pain would go away. I don't think I slept for at least 4-5 days. I'm taking Hydrocodone 20/325 1 every 6 hours, Zanaflex 1 every 6 hours, and Gabapentin 2 300mg Gabapentin every 8 hours. Until about a week ago I was only taking 1 300 mg Gabapentin every 8 hours. Most of the pain has gone away, except for the extreme tingling in my toes and upper part of the right foot. The foot is swollen all the time, and I use ice often every day. I need to be walking more, but with the swelling and pain I can barely put on a shoe. Even the covers in bed touching any part of the foot can almost cause me to jump out of bed. What I'm starting to wonder is, if Gabapentin could possibly be causing mor swelling. This morning when I got up the normal pain was there. At 3:00 AM I took the regular dose of Zanaflex and as usual no changes. At 4:00 AM I took the Hydrocodone, and didn't notice any obvious change. At 5:00 AM I took the normal 2x300 Gabapentin. A little later I noticed the foot starting to swell and the tingling getting worse. I normally just write it off as just getting worse as the day goes on, with nights being the worse, and mornings being the least pain, but I started thinking, maybe the dose of Gabapentin could actually be causing the swelling? I know it is tolerated well in most people, and a very good Neuropathy medicine, but could it be possible that it could actually be casuing some swelling? I'm thinking of cutting the dosage back to 1 300mg every 8 hours instead of 2 to see if it changes.[/QUOTE]

Rich, from what I've read about Gabapentin, it definitely can make your feet swell. Mine do, but I've also got edema(swelling in my legs and feet after cardiac surgery a year and a half ago.) I'm takin' 1800mg a day of that, and Oxycodone 10/325 one every 4 hours. It doesn't leave much time for sleep.
When my neuropathy first started my feet were so swollen that the skin on them started cracking open w/ slight bleeding. For whatever reason, the majority of swelling has gone, but not all by anymeans. Last year when it started getting cold, I knew I had to come up with something since I couldn't hardly go outside barefoot when it was cold, so for the first time in months of no shoes, I just had to bite the bullet and make myself put on socks and shoes. To my GREAT surprise, I found that after enduring the pain we all know too well from neuropathy when the affected skin is touched, when I finally got close enough to almost cry tryin' to pull socks over that burning skin, and then shoes on, it actually helped some, especially when I tied my shoes tight. That way, the shoe sorta stabilized the skin so it couldn't be rubbed, and kept it "safer" if that makes any sense. Now the ONLY shoes I wear, are steel toed boots, that way I'm pretty sure I'm not gonna step on a big piece of glass or a nail, not feel it, and bleed out since I'm on blood thinners for my cardiac stuff, or crush my toes and not know it. With my situation though, and I guess it's all different, the bottoms of my feet and toes are totally numb, which makes walking real fun. I look drunk all the time because I can't feel what my feet are touching, like...are they on the ground yet or not. I realized kinda quick that when the downward motion of my leg stopped, I was on something solid(hopefully) at least, and try another step. It ain't graceful, but I'm gettin' around. As for the pain part, it's just the tops of my feet, and now gradually makin' it's way up my left leg to about mid shin. I read the other day somewhere, that over time it can take over most of your body and in some cases be deadly. I wish I could find that site again, and try to get somebody to verify it. At anyrate, after reading your post, and having almost identical symptoms and meds, just thought I'd let ya know ur not alone, and just hang in there. If the govt can put enough funds together to send ppl to space, they can find a cure, because as anybody on this board knows, it ain't a fun thing to have and live with everyday, all day. I wish ya luck, and again, just try to hang in there the best ya can





All times are GMT -7. The time now is 08:34 AM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!